MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Catalog Number 1012630-59
Medical Device Problem Codes Stretched (1601); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed on (b)(6) 2023, to treat a moderately calcified, mildly tortuous, 60% stenosed lesion in the left common iliac artery.A 7.0mmx59mmx135cm omni elite balloon-expandable stent (bes) was implanted without issue.On (b)(6) 2023, the patient returned for a planned procedure to fix the right sfa.Access was gained from the left side and a non-abbott guide wire was then advanced, but inadvertently and unknowingly went through the stent strut of the previously implanted omni elite stent.Then, a 6f non-abbott sheath was advanced over the guide wire, however, the tip of the sheath became caught on the implanted omni elite stent strut and elongated the implanted stent a large distance in the vessel, however the stent remained implanted.Access was then gained from the right common femoral side, and they went in with a snare device to remove the elongated, implanted stent.When pulling the stent out of the vessel and into a non-abbott sheath for removal from the anatomy, a dissection occurred due to an interaction with the omni elite stent and the vessel wall.Once the dissection was noticed, a non-abbott covered stent was implanted to treat the dissection and re-cover the lesion that the omni elite was removed from.The patient was in stable condition at the end of the procedure.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.The investigation determined the reported difficulties and subsequent treatment appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.The reported patient effect of dissection is listed in the omnilink elite vascular balloon-expandable stent system, electronic instructions for use as a known patient effect of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17576623
Report Number2024168-2023-08991
Device Sequence Number15520706
Product Code NIO
UDI-Device Identifier08717648178481
UDI-Public08717648178481
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1012630-59
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F NON-ABBOTT SHEATH.; NON-ABBOTT GUIDE WIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight83 KG